Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


bilirubin- liver
Oct 15, 2005

hi,

I am currenly taking ipsicom, and rayataz for aprox 2 yrs. labs were fine 3 mos ago. this time however:

glucose is 134

bilirubin 3.0

ast (sgot) 48

alt (sgpt) 73

all in the high rage.

previous labs triglicerides where very high but have come down this time around.

my doctor ordered follow up labs for hepititis. i have been vaccinated against A and undergone two of three shots for hep B.

can you get hepitis from vaccines?

or can this be from rayataz? i have notced yellowing of my eyes but thought this was just a reyataz symptom.

i dont drink and quit smoking almost 2 yrs ago.

Can this be caused by my meds? and if so can it be reversed.

thanx for you answers

Response from Dr. McGovern

Reyataz (atazanavir) can certainly cause the yellowing of your eyes and your elevated bilirubin. The best way to tell that this is related to the drug is to check an "indirect" bilirubin. Reyataz elevates the indirect fraction of bilirubin. If the direct bilirubin were elevated, then I would be more concerned about liver disease per se.

I would call your doctor to discuss when you can come in for further evaluation.

Dr. McG



Previous
Can i marry with Hep B?
Next
How did I catch hep b?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement